MAUDE Adverse Event Report: COVIDIEN SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number P4030
Medical Device Problem Codes Defective Device (2588); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use a silverhawk atherectomy device during procedure to treat a lesion in the mid tibial arteries, at, pt, and peroneal.The lesion had moderate calcium.The device was prepped per ifu.It was reported that the cutter driver stopped working and the physician opened a new cutter driver.The device did not start with the new cutter driver.The physician removed the device to find the nosecone "shredded".The physician replaced the device with a turbohawk to complete the procedure.No patient injury reported.
 
Additional Manufacturer Narrative
Additional information: the cutter driver stopped working while inside the patient.There were no detached components inside the patient.The device was safely removed from the patient without intervention.The cutter was located inside the housing upon device withdrawal.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation: visual inspection: the silverhawk was removed from the return packaging for examination.The cutter driver was not returned with the silverhawk catheter.Inspection of the catheter distal assembly revealed biological debris within the housing.It was noted that the proximal end of the orange guidewire lumen was partially inserted into the white shaft guidewire lumen.Two kinks were observed in the orange guidewire lumen.Inspection of the white shaft lumen found the lumen was torn and disengaged from the shaft approximately 4.8cm from the proximal end of the white guidewire lumen.There was no indication the guidewire tubing had fractured.Microscopic inspection of the orange guidewire lumen on the distal housing revealed no tears or anomalies.Inspection of the cutter window revealed the cutter was returned retracted into the window.Biological debris was noted distal to the cutter.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SILVERHAWK BTK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key9496977
Report Number2183870-2019-00594
Device Sequence Number2079309
Product Code MCW
UDI-Device Identifier00643169968462
UDI-Public00643169968462
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K061188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2022
Device Model NumberP4030
Device Catalogue NumberP4030
Device Lot Number0009684741
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2020
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer12/19/2019
02/18/2020
Initial Report FDA Received Date12/19/2019
Supplement Report FDA Received Date12/23/2019
02/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1